Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 79, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 29, 1997, 6:34 PM MDT for Corson County, South Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 6:34 PM MDT (00:34 UTC)
- Expired
- Jun 29, 1997, 7:35 PM MDT
- In force
- 61 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 300033 RRA SVRABR SDC031-300135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 734 PM CDT SUN JUN 29 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN CORSON COUNTY - NORTH CENTRAL SOUTH DAKOTA * UNTIL 735 PM MDT (835 PM CDT) * SOME LOCATIONS AFFECTED BULLHEAD RURAL AREAS BETWEEN KLEIN RANCH AND MCLAUGHLIN * AT 631 PM MDT...ABERDEEN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE H(AIL 34 MILES NORTHWEST OF MOBRIDGE OR 9 MILES SOUTH OF WALKER MOVING SOUTHEAST AT 5 MPH. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. RB/GS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:22 AM MDT, 8 hours 12 minutes earlier.
Area forecast discussion, Jun 29, 10:22 AM MDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1115 AM CDT SUN JUN 30 1997 WILL UPDATE SHORTLY TO LOWER POPS AND HIGH TEMPS OVER MOST OF CWA. ALSO ADJUSTING WINDS TO REFLECT CURRENT NORTHEAST FLOW FROM ABR WEST. CONVECTIVE COMPLEX OVER SE SD WILL KEEP CLDS OVER FAR ERN ZONES...AND KEEP SOUTH FLOW OUT LONG ENOUGH TO LOWER MAX TEMPS FROM EARLIER PREDICTIOnNS. ALSO...COOL AIR AT LOW LEVELS SHOULD REDUCE CHANCES FOR NEW CONVECTION UNTIL THIS EVENING. THE ONLY WET SPOT IN THE CWA IS DEUEL COUNTY...WHERE SCATTERED SHWRS/TSMS WILL HANG IN A WHILE. .ABR...NONE MIDDLEBROOKE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:58 AM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 62 min |
| Jun 30, 5:29 AM MDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 61 min |
| Jun 30, 6:00 AM MDT | Severe Thunderstorm Warning | ABR | Dewey | 30 min |
| Jun 30, 6:10 AM MDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 50 min |
| Jun 30, 6:29 AM MDT | Severe Thunderstorm Warning | ABR | Dewey, Potter | 61 min |
| Jun 30, 7:13 AM MDT | Severe Thunderstorm Warning | ABR | Sully | 47 min |
| Jun 30, 8:08 AM MDT | Severe Thunderstorm Warning | ABR | Hyde | 62 min |
| Jun 30, 8:16 AM MDT | Severe Thunderstorm Warning | ABR | Hyde | 54 min |
| Jun 30, 8:30 AM MDT | Severe Thunderstorm Warning | ABR | Hand | 50 min |
| Jun 30, 5:28 PM MDT | Severe Thunderstorm Warning | ABR | Jones, Lyman | 57 min |
| Jun 30, 5:38 PM MDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 62 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.